Dianette - ?Side effects

Metformin, Dianette, Yasmin, Clomid, Herbals, Yoga, Acupuncture, Oils, etc

Moderators: thebuzz, Northfifer, Sammi, Hols969, DawnyB, purplestar, loachy, Mrs Wilko, Lutzomyia

Dianette - ?Side effects

Postby vickya » Mon Jan 26, 2015 7:53 pm

Hi.

I have recently (3 months ago) been started on Dianette for my PCOS after 10 years of trying to pretend my hirsitism didn't bother me! My GP prescribed 3 months worth initially to see how I got on with it, I personally am quite happy with it as I can now predict my periods for the first time ever (the 1st one was a bit odd, started on day 7 of my break then was very heavy and I'm sure I passed tissue, to this day I dont know what that was, sorry, too much information...), but the next one was fine, for the first time periods are pain free (well, manageable anyway without pain killers!), hair started to seem a bit better, but not greatly so, but I know it's a slow process, have always been lucky with my skin, but even that seemed better! But this is where I start to wonder about the side effects:

Weight: I am aware one of the mainly complained about side effects with this pill is weight gain. I have had the opposite. Ignoring Christmas where everyone over indulges, in the last month I have lost nearly 5kg, without trying any more than I have been for the last 10 years. I'm not complaining!! It's just the opposite of what I was expecting!

Blood pressure: My GP asked me to make a routine check up appointment before he would re prescribe the dianette, my BP was raised at 166/98, much higher than mine has ever been, but I honestly dont know if that is due to the pill or the fact that I am increadibly stressed at the minute having started a new job which involves periods of training away, which has caused me financial stress too trying to get the money for travel reimbursed etc etc, plus social factors causing me stress at the minute too. Plus on the day I had the check I was running a fever of around 38degrees relating to coming down with a cold. I have also been getting some degree of palpitations on and off, though I cant pinpoint if that has been a recent thing. I have to have an 8 hour monitor, but I'm worried if it is related to the stress its going to come back high and I'm not going to be allowed to go back on the dianette.

Has anyone else found they have lost a lot of weight on Dianette, or had issues with blood pressure whilst on it? I'm so worried this is going to force me to stop having it, then I'm back to square 1 with the hair.

Thanks, and sorry for the long ranty post.

Vicky
vickya
 
Posts: 1
Joined: Mon Jan 26, 2015 7:32 pm

Re: Dianette - ?Side effects

Postby Hols969 » Mon Feb 02, 2015 7:36 am

It doesnt affect everyone in the same way, some gain weight and some dont, I never did and found it easier to lose weight as well. It takes 3 months to settle, I would also take 2-3 months on the trot as this will reduce the symptoms further, I do 2 months as kept spotting on the third but would try the 3 months. As long as you have a period every 3 months its fine. Keep an eye on the blood pressure, mine is always slightly lower. If this pill doesnt suit then try Yasmin as it is similar.

Give it time to settle down though.
Unless stated, my views do not represent the official views, position or standing of Verity
Hols969
Verity Admin
 
Posts: 11345
Joined: Fri Nov 19, 2004 5:19 pm


Return to Medications & Complementary Therapies

Who is online

Users browsing this forum: No registered users and 3 guests

cron